Alert archive / Colorado / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 79, NWS Denver/Boulder, CO

June 25, 2007Logan County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 25, 2007, 10:30 PM MDT for Logan County, Colorado. It was in force for 45 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 25, 2007, 10:30 PM MDT (04:30 UTC)
Expired
Jun 25, 2007, 11:15 PM MDT
In force
45 min
Issued by
NWS Denver/Boulder, CO
Area
Counties, with a storm outline in the text

County Logan County, CO

The radar

The Cheyenne radar (KCYS), 142 km from the middle of the area, began a volume at 04:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 25, 10:30 PM MDTHAIL 0.7515 Wnw Sterling, COLATE REPORT.
Jun 25, 10:40 PM MDTHAIL 0.755 Nne Pawnee Pass, CO
Jun 25, 10:40 PM MDTHAIL 0.885 Nne Pawnee Pass, CO
Jun 25, 11:05 PM MDTHAIL 1.5Iliff, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 35 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 4.5 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2007-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 205 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2007-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
205 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
4521 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KBOU 260430
SVRBOU
COC075-260515-
/O.NEW.KBOU.SV.W.0079.070626T0430Z-070626T0515Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
1030 PM MDT MON JUN 25 2007

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LOGAN COUNTY IN NORTHEAST COLORADO

* UNTIL 1115 PM MDT

* AT 1030 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  NORTHEAST OF PAWNEE PASS...OR ABOUT 13 MILES WEST OF STERLING...
  MOVING SOUTHEAST AT 20 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TWIN
  BUTTES...PROCTOR...PAWNEE PASS...PADRONI...NORTH STERLING
  RESERVOIR...MERINO...LOGAN CORNERS...ILIFF...FLEMING...CROOK...
  ATWOOD AND STERLING.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

LAT...LON 4083 10355 4056 10354 4055 10343 4047 10341
      4048 10301 4059 10276 4098 10269

$$

RJK
2 follow-up statements
000 
WWUS55 KBOU 260449
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
1048 PM MDT MON JUN 25 2007

COC075-260515-
/O.CON.KBOU.SV.W.0079.000000T0000Z-070626T0515Z/
LOGAN CO-
1048 PM MDT MON JUN 25 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM MDT
FOR LOGAN COUNTY...

AT 1048 PM MDT...TRAINED WEATHER SPOTTERS CONTINUED TO REPORT A
SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL.  THIS STORM WAS
LOCATED 5 MILES NORTH OF LOGAN CORNERS...OR ABOUT 8 MILES NORTHWEST
OF STERLING...MOVING EAST AT 20 MPH.

THREE QUARTER INCH HAIL WAS REPORTED 5 MILE NORTH-NORTHEAST OF 
PAWNEE PASS AT 10:40 PM MDT.  

LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TWIN BUTTES...PROCTOR...PAWNEE PASS...PADRONI...NORTH STERLING
RESERVOIR...MERINO...LOGAN CORNERS...ILIFF...FLEMING...CROOK...ATWOOD
AND STERLING.

LAT...LON 4083 10355 4056 10354 4055 10343 4047 10341
      4048 10301 4059 10276 4098 10269

$$
000 
WWUS55 KBOU 260516
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
1114 PM MDT MON JUN 25 2007

COC075-260524-
/O.EXP.KBOU.SV.W.0079.000000T0000Z-070626T0515Z/
LOGAN CO-
1114 PM MDT MON JUN 25 2007

...THE SEVERE THUNDERSTORM WARNING FOR LOGAN COUNTY EXPIRED AT 1115
PM MDT...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO
LONGER EXPECTED TO PRODUCE SEVERE WEATHER.

HAIL UP 1.5 INCHES WAS REPORTED IN THE TOWN OF ILIFF AT 11:05 PM 
MDT.  

LAT...LON 4083 10355 4056 10354 4055 10343 4047 10341
      4048 10301 4059 10276 4098 10269

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:45 PM MDT, 7 hours 45 minutes earlier.

Area forecast discussion, Jun 25, 2:45 PM MDT, 7 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
245 PM MDT MON JUN 25 2007

.SHORT TERM...HOT AND DRY AIRMASS CONTINUES ACROSS THE REGION TODAY
AND JUST STARTING TO GET SOME CUMULUS OVER HIR TRRN. TS CHANCES LOOK
QUITE LOW WITH PERHAPS AN ISOLATED STORM MAINLY OVER HIGHER TERRAIN
EARLY THIS EVENING. DEWPOINTS HAVE MIXED OUT TO MAINLY 20S OVER THE
URBAN CORRIDOR...BUT STILL 30S AND 40S ON THE FAR PLAINS. DESPITE
HIGHER DEWPOINTS FURTHER EAST...AIRMASS WILL BE TOO CAPPED FOR
STORMS.  BIG CHANGE FOR TUESDAY IN THE WAY OF MUCH COOLER TEMPS AND
BETTER CHANCE OF STORMS OVER FOOTHILLS AND PALMER DIVIDE REGION. SFC
COLD FRONT TO MOVE SOUTHWARD ACROSS ERN CO LATE TNT AND EARLY TUE
AM. TEMPS WILL BE UP TO 25 DEGREES COOLER ON TUESDAY WITH STRONG
CAPPING INVERSION AROUND 750MB. BIG QUESTION WILL THE CAP BREAK FOR
CONVECTION TUE AFTN. EXPECT THINGS TOO STABLE FOR STORMS ON THE FAR
NERN PLAINS BUT HIGHER TERRAIN EXPECT STORMS TO DEVELOP THERE.
STORMS THAT DO DEVELOP COULD BE SEVERE WITH SFC BASED CAPES UP TO
2000J/KG AND SUFFICENT MID LVL FLOW. MAIN THREAT WOULD BE LARGE HAIL
AND HEAVY RAIN AS PW VAULES INCREASE TO NEAR AN INCH. THE URBAN
CORRIDOR LOOKS TO BE A CLOSE CALL FOR STORMS AND WILL KEEP A 20 POP
THERE.

.LONG TERM...SIMILAR THINKING FOR CONVECTION TUESDAY NIGHT. CAP
COULD BE WEAK ENOUGH IN A MOIST ENVIRONMENT FOR SOME ACTIVITY ON
BOUNDARIES FROM WHATEVER HAPPENS IN THE AFTERNOON...HOWEVER IT SEEMS
MORE LIKELY TO BE A QUIET NIGHT. SOME POTENTIAL FOR STRATUS ON THE
PLAINS. SAME STORY ON WEDNESDAY...LOW LEVELS MOIST BUT PROBABLY
STILL TOO COOL AS THERE IS A FIERCE INVERSION AROUND 14 THOUSAND
FEET MSL. THERE IS A WEAK SHORTWAVE SLOWLY MOVING AROUND THE RIDGE
AXIS ACROSS WYOMING...BUT DOUBTFUL WHAT EFFECT IT WILL HAVE. STILL
SHOULD BE SOME WEAK MOUNTAIN CONVECTION AND MAY BE MOIST ENOUGH FOR
IT TO SURVIVE ONTO THE PLAINS A BIT...BUT IT REALLY LOOKS TOO
STABLE. EVEN THURSDAY WITH LOW LEVEL WARMING AND SOUTHEAST WINDS TO
GIVE A BIT MORE MOISTURE ADVECTION...MODEL SOUNDINGS INDICATE PLAINS
STABILITY IS MARGINAL AT BEST. I DID BRING UP PLAINS POPS A BIT OVER
WHAT WE HAD.

FOR FRIDAY THROUGH MONDAY...RIDGE AXIS PARKS OVERHEAD. HOT DRY AIR
DRIFTS OVER COLORADO FROM THE WEST FOR THE WEEKEND...MAY BE SOME
RESIDUAL LOW LEVEL MOISTURE ON THE PLAINS BUT SHOULD BE CAPPED. WILL
HANG ON TO LOW POPS IN THE MOUNTAINS...BUT THAT MAY BE TOO MUCH AS
WELL...LOWERED OR REMOVED POPS FOR THE PLAINS. RAISED TEMPS A COUPLE
DEGREES WHICH WILL GET US IN THE UPPER 90S AT MOST LOCATIONS AGAIN
SATURDAY THROUGH MONDAY...AND PROBABLY BEYOND THAT AS WELL.

&&

.AVIATION...ISOLATED STORMS BTWN 00-3Z WILL RESULT IN ERRATIC WIND
GUSTS UP TO 40KT. A COLD FRONT WILL MOVE INTO THE LOCAL AIRPORTS BTN
11-13Z AS SFC WNDS SHIFT N-NE. LOW CIGS MAY DEVELOP BEHIND THE FRONT
WITUH MVFR CIGS POSSIBLE AFT 14Z.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SWE/CMG
Hazardous weather outlook, Jun 25, 10:26 AM MDT, 12 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1026 AM MDT MON JUN 25 2007

COZ030>051-261200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1026 AM MDT MON JUN 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

HOT TEMPERATURES ARE AGAIN EXPECTED TODAY WITH READINGS AROUND 100
DEGREES ACROSS LOWER ELEVATIONS. ISOLATED THUNDERSTORMS ARE EXPECTED
AFTER 2 PM OVER THE MOUNTAINS AND FOOTHILLS AND OVER THE ADJACENT
PLAINS BY LATE IN THE DAY. THERE IS ALSO A BOUNDARY STRETCHING FROM
JUST EAST OF ELBERT AND EXTENDS NORTHWARD TO AROUND WIGGINS WHICH
MAY ALSO FOCUS THUNDERSTORM DEVELOPMENT LATER TODAY. THE MAIN THREAT
WILL BE GUSTY WINDS TO 45 MPH AND LIGHTNING. A COLD FRONT WILL BE
MOVING INTO FAR NORTHERN COLORADO LATER TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

COOLER TEMPERATURES AND SOME CLOUD COVER ARE EXPECTED ON TUESDAY
WITH A SLIGHT CHANCE OF THUNDERSTORMS IN THE MOUNTAINS AND JUST A
SLIGHT CHANCE OF SHOWERS ON THE PLAINS. TEMPERATURES WILL BE A BIT
WARMER WITH A LITTLE BETTER CHANCE OF THUNDERSTORMS WEDNESDAY AND
THEN IT WILL BE HOT THROUGH THE WEEKEND WITH ONLY A SLIGHT CHANCE OF
AFTERNOON AND EVENING THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

ENTREKIN/GIMMESTAD

Nearby

Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.